MAUDE Adverse Event Report: CAREFUSION, INC PERITX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PERITX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-9050A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401 patient problem code: f26 h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Injury (patient / other): no device possibly involved in injury: no device available for examination: yes; yes location: 2 - during application origin: relative complaint: valve leaking.Additional information: description of issue (what / why): valve leaking how often occurred defect: once medical intervention (other than first aid): no needle/probe stick: no other actions taken: no safety issue: no issue resolved: yes how issue resolved / additional information: valve change photo / sample available: no safety valve broken / damaged / disconnected: yes safety clamp open when valve broke/damaged/disconnected: no safety valve nose broke/damaged: no locking tab broke/damaged: no leakage: yes successful drainage: yes impact to patient: no impact to patient exposure to blood/bodily fluid: no course of treatment changed due to event: no time catheter in place: 06.09.2024 connected device (pleurx/peritx/brand) 50-9050a procedure performed by: ewimed employee procedure performed at: home replacement requested: no credit requested: yes closure letter needed: yes additional information: information on the error: error location: valve error type: leaking response received: 22-nov-2024 as per provided information -"safety valve broken / damaged / disconnected: yes" could you please confirm was the valve cracked or broken? - yes could you please confirm was the catheter valve disconnected from the catheter? - yes if yes, was the clamp open when valve disconnected from the catheter? - no is there a photo or sample available showing the reported issue? - no.
 
Additional Manufacturer Narrative
H10: correction in investigation exec summary: one valve was provided to our quality team for investigation.Through visual inspection, it was observed that the internal valves were pulled out of alignment and pushed through the valve.The cause of the defect is unknown.A device history record could not be evaluated as the lot number is unknown.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Injury (patient / other): no, device possibly involved in injury: no, device available for examination: yes; yes, location: 2 - during application, origin: relative, complaint: valve leaking.Additional information: description of issue (what / why): valve leaking, how often occurred defect: once, medical intervention (other than first aid): no, needle/probe stick: no, other actions taken: no, safety issue: no, issue resolved: yes, how issue resolved / additional information: valve change, photo / sample available: no, safety valve broken / damaged / disconnected: yes, safety clamp open when valve broke/damaged/disconnected: no, safety valve nose broke/damaged: no, locking tab broke/damaged: no, leakage: yes, successful drainage: yes.Impact to patient: no impact to patient, exposure to blood/bodily fluid: no, course of treatment changed due to event: no, time catheter in place: (b)(6)2024, connected device (pleurx/peritx/brand) 50-9050a, procedure performed by: ewimed employee, procedure performed at: home, replacement requested: no, credit requested: yes, closure letter needed: yes.Additional information: information on the error: error location: valve, error type: leaking.Response received: 22-nov-2024 as per provided information -"safety valve broken / damaged / disconnected: yes" could you please confirm was the valve cracked or broken? - yes could you please confirm was the catheter valve disconnected from the catheter? - yes if yes, was the clamp open when valve disconnected from the catheter? - no is there a photo or sample available showing the reported issue? - no,.
 
Event or Problem Description
Injury (patient / other): no device possibly involved in injury: no device available for examination: yes; yes location: 2 - during application origin: relative complaint: valve leaking additional information: description of issue (what / why): valve leaking how often occurred defect: once medical intervention (other than first aid): no needle/probe stick: no other actions taken: no safety issue: no issue resolved: yes how issue resolved / additional information: valve change photo / sample available: no safety valve broken / damaged / disconnected: yes safety clamp open when valve broke/damaged/disconnected: no safety valve nose broke/damaged: no locking tab broke/damaged: no leakage: yes successful drainage: yes impact to patient: no impact to patient exposure to blood/bodily fluid: no course of treatment changed due to event: no time catheter in place: 06.09.2024 connected device (pleurx/peritx/brand) 50-9050a procedure performed by: ewimed employee procedure performed at: home replacement requested: no credit requested: yes closure letter needed: yes additional information: information on the error: error location: valve error type: leaking response received: (b)(6) 2024 as per provided information -"safety valve broken / damaged / disconnected: yes" could you please confirm was the valve cracked or broken? - yes could you please confirm was the catheter valve disconnected from the catheter? - yes if yes, was the clamp open when valve disconnected from the catheter? - no is there a photo or sample available showing the reported issue? - no.
 
Additional Manufacturer Narrative
H10: one valve was provided to our quality team for investigation.Through visual inspection, it was observed that the internal valves were pulled out of alignment and pushed through the valve.The cause of the defect is unknown.No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.Although we can confirm a failure with internal valve placement, we are unable to determine when the failure occurred.A device history record could not be evaluated as the lot number is unknown.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERITX PERITONEAL CATHETER MINI KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20759030
Report Number1625685-2024-00128
Device Sequence Number9356227
Product Code PNG
UDI-Device Identifier10885403500831
UDI-Public(01)10885403500831
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-9050A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/27/2025
01/27/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/27/2025
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown